Alert archive / Montana / Blizzard Warnings in 2010

Blizzard Warning 1, NWS Great Falls, MT

November 23, 2010

NWS Great Falls, MT issued this blizzard warning at Nov 23, 2010, 6:59 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 23, 2010, 6:59 AM MST (13:59 UTC)
Expired
Nov 23, 2010, 3:00 PM MST
In force
8 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WWUS45 KTFX 231359
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
659 AM MST TUE NOV 23 2010

.A DEEP UPPER LEVEL TROUGH...ACCOMPANIED BY A BROAD PLUME OF
PACIFIC MOISTURE...WILL MOVE THROUGH THE PACIFIC NORTHWEST REGION
TODAY AND THEN ACROSS THE NORTHERN ROCKY MOUNTAINS TONIGHT
THROUGH WEDNESDAY. ACCUMULATING SNOW IS EXPECTED WITH LIGHT
AMOUNTS ACROSS NORTH CENTRAL MONTANA AND HEAVIER AMOUNTS OVER
CENTRAL AND SOUTHWEST MONTANA. A BITTERLY COLD AIR MASS IN
COMBINATION WITH GUSTY WINDS WILL RESULT IN AREAS OF WIND CHILLS
OF 20 TO 40 DEGREES BELOW ZERO THIS MORNING THROUGH WEDNESDAY...
MAINLY OVER THE NORTHERN PLAINS OF MONTANA.

MTZ008-015-055-232230-
/O.NEW.KTFX.BZ.W.0001.101123T1359Z-101123T2200Z/
/O.CON.KTFX.WS.W.0016.000000T0000Z-101124T0700Z/
/O.CON.KTFX.WC.Y.0003.000000T0000Z-101124T1900Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...DILLON...MONIDA PASS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN...
BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
659 AM MST TUE NOV 23 2010

...BLIZZARD WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...
...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. A
WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST
WEDNESDAY. 

* TIMING AND MAIN IMPACT: SNOW WILL CONTINUE THROUGH TODAY WITH 
  PERIODS OF MODERATE TO HEAVY SNOW POSSIBLE THIS MORNING AND 
  AFTERNOON.

* SNOW ACCUMULATIONS: NEW SNOWFALL ACCUMULATIONS OF 4 TO 10 
  INCHES ARE EXPECTED FOR LOWER ELEVATIONS WITH 10 TO 20 
  INCHES IN THE MOUNTAINS.

* WINDS AND VISIBILITY: OCCASIONAL WIND GUSTS OF 10 TO 20 MPH...
  MAINLY IN AND NEAR FAVORED CANYONS AND MOUNTAIN PASSES... WILL
  CREATE VISIBILITIES OF LESS THAN ONE HALF MILE IN BLOWING AND
  DRIFTING SNOW.

* BLIZZARD CONDITIONS: SNOW AND SUSTAINED WINDS OF 20 TO 30 MPH
  AND WIND GUSTS UP TO 45 MPH WILL CREATE VISIBILITIES LESS THAN
  ONE QUARTER OF A MILE WITH WHITEOUT CONDITIONS AT TIMES OVER
  MONIDA AND RAYNOLDS PASSES THROUGH THIS AFTERNOON.

* OTHER IMPACTS: BITTERLY COLD TEMPERATURES AND EXPECTED BREEZY 
  WINDS WILL PRODUCE LOCAL WIND CHILLS OF 20 TO 40 BELOW ZERO 
  DURING THE NIGHT AND MORNING HOURS. ROAD TRAVEL WILL BE 
  DIFFICULT DUE TO INTERMITTENT MODERATE TO HEAVY SNOW AND 
  REDUCED VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN...
  BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE... BIG HOLE 
  PASS...CHIEF JOSEPH PASS...DILLON...MONIDA PASS... ENNIS...
  NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS TO MINIMIZE
SKIN EXPOSURE.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ050>054-232230-
/O.CON.KTFX.WS.W.0016.000000T0000Z-101124T0700Z/
/O.CON.KTFX.WC.Y.0003.000000T0000Z-101124T1900Z/
JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...STANFORD...JUDITH GAP...
LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND...
WHITE SULPHUR SPRINGS
659 AM MST TUE NOV 23 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST
WEDNESDAY. 

* TIMING AND MAIN IMPACT: SNOW WILL CONTINUE THROUGH TODAY WITH 
  PERIODS OF MODERATE TO HEAVY SNOW POSSIBLE THIS MORNING AND 
  AFTERNOON.

* SNOW ACCUMULATIONS: NEW SNOWFALL ACCUMULATIONS OF 4 TO 10 
  INCHES ARE EXPECTED FOR LOWER ELEVATIONS WITH 10 TO 20 
  INCHES IN THE MOUNTAINS.

* WINDS AND VISIBILITY: OCCASIONAL WIND GUSTS OF 10 TO 20
  MPH...MAINLY IN AND NEAR FAVORED CANYONS AND MOUNTAIN PASSES...
  WILL CREATE VISIBILITIES OF LESS THAN ONE HALF MILE IN BLOWING
  AND DRIFTING SNOW.

* OTHER IMPACTS: BITTERLY COLD TEMPERATURES AND EXPECTED BREEZY 
  WINDS WILL PRODUCE LOCAL WIND CHILLS OF 20 TO 40 BELOW ZERO 
  DURING THE NIGHT AND MORNING HOURS. ROAD TRAVEL WILL BE 
  DIFFICULT DUE TO INTERMITTENT MODERATE TO HEAVY SNOW AND 
  REDUCED VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...
  STANFORD...JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE... 
  BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS... 
  WHITEHALL...TOWNSEND 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS TO MINIMIZE
SKIN EXPOSURE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ009>014-044>049-232230-
/O.CON.KTFX.WC.Y.0003.000000T0000Z-101124T1900Z/
/O.CON.KTFX.WW.Y.0040.000000T0000Z-101124T0700Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS...
BIG SANDY...FORT BENTON...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...SHELBY...CHESTER...CONRAD...
CHINOOK...CHOTEAU...FAIRFIELD
659 AM MST TUE NOV 23 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST
WEDNESDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST
WEDNESDAY. 

* TIMING AND MAIN IMPACT: LIGHT SNOW WILL CONTINUE ACROSS THE
  AREA TODAY WITH PERIODS OF MODERATE SNOW POSSIBLE THIS 
  MORNING INTO EARLY AFTERNOON. 

* SNOW ACCUMULATIONS: NEW SNOWFALL ACCUMULATIONS OF 3 TO 6 
  INCHES ARE EXPECTED.

* WINDS AND VISIBILITY: OCCASIONAL WIND GUSTS OF 15 TO 25 MPH 
  WILL CREATE LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW AND 
  VISIBILITIES OF LESS THAN ONE HALF MILE.

* OTHER IMPACTS: BITTERLY COLD TEMPERATURES AND EXPECTED BREEZY 
  WINDS WILL PRODUCE WIND CHILLS OF 20 TO 40 BELOW ZERO OVER 
  THE NORTHERN PLAINS TONIGHT WHICH WILL SPREAD TO CENTRAL 
  MONTANA BY TUESDAY NIGHT. ROAD TRAVEL WILL BE DIFFICULT DUE 
  TO INTERMITTENT MODERATE TO HEAVY SNOW AND REDUCED 
  VISIBILITIES. 

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...CHESTER...
  SHELBY...CHINOOK...BIG SANDY...FORT BENTON...BROWNING... 
  MARIAS PASS...LOGAN PASS...CONRAD...HAVRE...CUT BANK... 
  GREAT FALLS...KINGS HILL PASS...FLESHER PASS...HELENA... 
  LINCOLN...MACDONALD PASS...ROGERS PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS TO MINIMIZE
SKIN EXPOSURE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
1 follow-up statement
626 
WWUS45 KTFX 232151
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
251 PM MST TUE NOV 23 2010

MTZ008-015-055-240600-
/O.CAN.KTFX.WC.Y.0003.000000T0000Z-101124T1900Z/
/O.EXP.KTFX.BZ.W.0001.000000T0000Z-101123T2200Z/
/O.CON.KTFX.WS.W.0016.000000T0000Z-101124T0700Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...DILLON...MONIDA PASS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN...
BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
251 PM MST TUE NOV 23 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...
...WIND CHILL ADVISORY IS CANCELLED...
...BLIZZARD WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WIND CHILL ADVISORY. THE BLIZZARD WARNING WILL EXPIRE AT 3 PM MST
THIS AFTERNOON. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL
MIDNIGHT MST TONIGHT. 

* TIMING AND MAIN IMPACT: SNOW WILL CONTINUE THROUGH TODAY AND
  DECREASE DURING THE EVENING.

* SNOW ACCUMULATIONS: NEW SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES
  ARE EXPECTED FOR LOWER ELEVATIONS WITH 4 TO 8 INCHES IN THE
  MOUNTAINS.

* WINDS AND VISIBILITY: OCCASIONAL WIND GUSTS OF 20 TO 30 MPH...
  MAINLY IN AND NEAR FAVORED CANYONS AND MOUNTAIN PASSES...WILL
  CREATE VISIBILITIES OF LESS THAN ONE HALF MILE. WINDS WILL
  DECREASE THROUGH THE EVENING.

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN...
  BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE... BIG HOLE 
  PASS...CHIEF JOSEPH PASS...DILLON...MONIDA PASS... ENNIS...
  NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&


$$

MTZ050>054-240600-
/O.CAN.KTFX.WC.Y.0003.000000T0000Z-101124T1900Z/
/O.CON.KTFX.WS.W.0016.000000T0000Z-101124T0700Z/
JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...STANFORD...JUDITH GAP...
LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND...
WHITE SULPHUR SPRINGS
251 PM MST TUE NOV 23 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WIND CHILL ADVISORY. A WINTER STORM WARNING REMAINS IN EFFECT
UNTIL MIDNIGHT MST TONIGHT. 

* TIMING AND MAIN IMPACT: SNOW WILL CONTINUE THROUGH TODAY AND
  DECREASE DURING THE EVENING.

* SNOW ACCUMULATIONS: NEW SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES
  ARE EXPECTED FOR LOWER ELEVATIONS WITH 3 TO 6 INCHES IN THE
  MOUNTAINS.

* WINDS AND VISIBILITY: OCCASIONAL WIND GUSTS OF 10 TO 20 MPH...
  MAINLY IN AND NEAR FAVORED CANYONS AND MOUNTAIN PASSES... WILL
  CREATE VISIBILITIES OF LESS THAN ONE HALF MILE.

* LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...
  STANFORD...JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE... 
  BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS... 
  WHITEHALL...TOWNSEND 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MTZ009-010-012-014-044>046-048-049-240600-
/O.CAN.KTFX.WW.Y.0040.000000T0000Z-101124T0700Z/
/O.EXT.KTFX.WC.Y.0003.000000T0000Z-101124T1600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS...
FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...
SHELBY...CHESTER...CONRAD...CHOTEAU...FAIRFIELD
251 PM MST TUE NOV 23 2010

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM MST WEDNESDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY. THE WIND CHILL ADVISORY IS NOW IN EFFECT
UNTIL 9 AM MST WEDNESDAY. 

* TIMING AND MAIN IMPACT: LIGHT SNOW WILL CONTINUE ACROSS THE AREA
  TODAY. SNOW WILL DECREASE THIS EVENING.

* SNOW ACCUMULATIONS: NEW SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES
  ARE EXPECTED.

* OTHER IMPACTS: ROAD TRAVEL WILL BE DIFFICULT DUE TO INTERMITTENT SNOW
  AND REDUCED VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...CHESTER...
  SHELBY...BROWNING...MARIAS PASS...LOGAN PASS...CONRAD... CUT 
  BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS... 
  HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS 



&&

$$

MTZ047-240600-
/O.CAN.KTFX.WC.Y.0003.000000T0000Z-101124T1900Z/
/O.CON.KTFX.WW.Y.0040.000000T0000Z-101124T0700Z/
BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...CHINOOK
251 PM MST TUE NOV 23 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WIND CHILL ADVISORY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT
UNTIL MIDNIGHT MST TONIGHT. 

* TIMING AND MAIN IMPACT: LIGHT SNOW WILL CONTINUE ACROSS THE AREA
  TODAY AND DECREASE DURING THE EVENING.

* SNOW ACCUMULATIONS: NEW SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES
  ARE EXPECTED.

* OTHER IMPACTS: ROAD TRAVEL WILL BE DIFFICULT DUE TO INTERMITTENT SNOW
  AND REDUCED VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: CHINOOK


&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ011-013-240600-
/O.EXT.KTFX.WC.Y.0003.000000T0000Z-101124T1600Z/
/O.CON.KTFX.WW.Y.0040.000000T0000Z-101124T0700Z/
HILL-CHOUTEAU-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY...
FORT BENTON
251 PM MST TUE NOV 23 2010

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM MST WEDNESDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM MST
WEDNESDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL
MIDNIGHT MST TONIGHT. 

* TIMING AND MAIN IMPACT: LIGHT SNOW WILL CONTINUE ACROSS THE 
  AREA TODAY WITH PERIODS OF MODERATE SNOW POSSIBLE THIS 
  MORNING INTO EARLY AFTERNOON.

* SNOW ACCUMULATIONS: NEW SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES
  ARE EXPECTED.

* WINDS AND VISIBILITY: OCCASIONAL WIND GUSTS OF 15 TO 25 MPH 
  WILL CREATE LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW AND 
  VISIBILITIES OF LESS THAN ONE HALF MILE.

* OTHER IMPACTS: BITTERLY COLD TEMPERATURES AND EXPECTED BREEZY
  WINDS WILL PRODUCE WIND CHILLS OF 20 TO 40 BELOW ZERO OVER THE
  NORTHERN PLAINS TONIGHT WHICH WILL SPREAD TO CENTRAL MONTANA BY
  TUESDAY NIGHT.

* LOCATIONS AFFECTED INCLUDE: BIG SANDY...FORT BENTON...HAVRE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS TO MINIMIZE
SKIN EXPOSURE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this blizzard warning went out at Nov 23, 5:11 AM MST, 1 hour 48 minutes earlier.

Area forecast discussion, Nov 23, 5:11 AM MST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
511 AM MST TUE NOV 23 2010

.DISCUSSION...
TODAY THROUGH THANKSGIVING EVENING...ALL WINTER WEATHER ADVISORIES AND
WARNINGS REMAIN IN EFFECT WITH NO CHANGES AT THIS TIME. THE DEEP
ARCTIC UPPER LEVEL TROUGH...CURRENTLY CENTERED FROM SRN ALBERTA TO
NORTHERN CALIF...WILL CONTINUE TO MAKE ITS WAY ACROSS THE PACIFIC
NORTHWEST AND NORTHERN ROCKIES TODAY. LATEST WATER VAPOR SATELLITE
IMAGERY SHOWS BROAD PLUME OF MOISTURE MOVING THROUGH IDAHO/MONTANA
THIS MORNING. GIVEN THE MOISTURE FIELD POSITION AND PROGRESSION...
BEST CHANCE FOR ANY SIGNIFICANT SNOW ACCUMULATIONS ACROSS THE
GREAT FALLS FORECAST AREA WILL BE THIS MORNING THROUGH EARLY
AFTERNOON. LIGHT SNOW WILL LINGER OVER CENTRAL AND SOUTHWEST MT
THIS EVENING AND THERE IS A SLIGHT CHANCE FOR A FEW BRIEF PERIODS
OF MODERATE SNOW AS RESIDUAL MOISTURE ALONG THE TROF AXIS SWINGS
EAST OF THE DIVIDE TONIGHT. THE WEATHER SYSTEM FINALLY MOVES WELL
DOWNSTREAM BY EARLY AFTERNOON ON WED...WITH GRADUALLY DECREASING
CLOUDINESS AS A HIGH PRESSURE RIDGE BUILDS IN FROM THE WEST. WITH
THE RIDGE OVERHEAD AND DRIFTING SLOWLY EASTWARD...MOSTLY SUNNY AND
DRY CONDITIONS WILL PREVAIL ON THANKSGIVING DAY. AS FOR
TEMPERATURES...THE COLDEST PART OF THE ARCTIC AIRMASS IS DUE TO
ARRIVE THIS EVENING WITH PASSAGE OF THE TROF AXIS AND PLUNGE
SOUTHWARD TO THE ID/MT BORDER. THUS ALL LOCATIONS SHOULD BE WELL
BELOW ZERO TOMORROW MORNING WITH A WIDE AREA OF -15 TO -25 DEGREE
TEMPS OVER THE CENTRAL AND NORTH CENTRAL PLAINS. COLD NORTHWEST
FLOW ALOFT WILL KEEP HIGHS ON WED ONLY IN THE SINGLE DIGITS
ABOVE/BELOW ZERO BUT WITH MORE SUNSHINE ON THURS TEMPS ARE
EXPECTED TO CLIMB BACK INTO THE TEENS.
WARANAUSKAS

THURSDAY NIGHT THROUGH TUESDAY...WEAK UPPER-LEVEL RIDGE SHIFTS EAST
OF THE FORECAST AREA THURSDAY NIGHT WITH NORTHWEST FLOW SHIFTING TO
WESTERLY ON FRIDAY. MODELS ARE IN SLIGHTLY BETTER
AGREEMENT...HOWEVER THERE ARE CONSIDERABLE DIFFERENCES WITH
TEMPERATURES AND SHORTWAVE AMPLITUDE. GFS REMAINS THE COOLER AND
WETTER SOLUTION AND GIVEN THE RECENT TREND AM LEANING TOWARDS THIS
SOLUTION. ON FRIDAY...PRECIPITATION IS POSSIBLE ALONG THE
CONTINENTAL DIVIDE AND THEN WILL SPREAD INTO SOUTHWEST MONTANA
FRIDAY NIGHT AND SATURDAY...HOWEVER SNOWFALL AMOUNTS AT THIS TIME
SHOULD BE LIGHT. A STRONGER SHORTWAVE IS EXPECTED TO MOVE OVER THE
GREAT BASIN ON SUNDAY WITH PACIFIC MOISTURE AND PRECIPITATION
SPREADING ACROSS CENTRAL AND SOUTHWEST MONTANA ON SUNDAY.
TEMPERATURES WILL TREND CLOSER TO SEASONAL AVERAGES BY THIS WEEKEND.
MLS

&&

.AVIATION...
UPDATED 1200Z.
PERIODS OF SNOW WILL CONTINUE THROUGH THE FORECAST PERIOD AS A MOIST
UPPER-LEVEL STORM SYSTEM MOVES OVER THE AREA. IFR CONDITIONS AND
OCCASIONAL LIFR CONDITIONS WILL PERSIST THROUGH THE AFTERNOON BEFORE
TAPERING THIS EVENING AND TONIGHT. THE EXCEPTION IS KLWT AND KCTB
WHERE SNOW IS TRENDING LIGHTER. WINDS WILL ALSO INCREASE THIS
AFTERNOON CAUSING AREAS OF BLOWING AND DRIFTING SNOW. MLS

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  -4 -20   3  -9 /  90  40   0   0
CTB  -9 -22   5  -7 /  80  10   0   0
HLN   1 -16   4 -13 /  90  50  10   0
BZN  12 -13   3 -18 / 100  80  20  20
WEY  20 -14   2 -21 / 100 100  50  20
DLN  18 -14   3 -16 / 100  40  10   0
HVR   1 -20   1 -16 /  90  60  10   0
LWT  -1 -15   3 -14 /  90  90  20  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL MIDNIGHT MST TONIGHT BLAINE...
CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU...
EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...HILL...
LIBERTY...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY
MOUNTAIN FRONT...TOOLE.

WINTER STORM WARNING UNTIL MIDNIGHT MST TONIGHT BEAVERHEAD...
BROADWATER...FERGUS...GALLATIN...JEFFERSON...JUDITH BASIN...
MADISON...MEAGHER.

WIND CHILL ADVISORY UNTIL NOON MST WEDNESDAY BEAVERHEAD...
BLAINE...BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND
CLARK...CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...EASTERN
TETON...FERGUS...GALLATIN...HILL...JEFFERSON...JUDITH BASIN...
LIBERTY...MADISON...MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT...
SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE.

&&

SHORT TERM...WARANAUSKAS
LONG TERM...MLS
AVIATION...MLS

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 23, 3:58 AM MST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
358 AM MST TUE NOV 23 2010

MTZ009>014-044>049-241100-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-
358 AM MST TUE NOV 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT....3 TO
6 INCHES OF SNOW IS EXPECTED THROUGH THIS EVENING.

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON ON WEDNESDAY.
VERY COLD TEMPERATURES AND LOCALLY BREEZY WINDS WILL CREATE WIND
CHILLS OF 20 TO 40 BELOW ZERO THIS MORNING AND AGAIN LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER WEATHER SYSTEM WILL SLOWLY MOVE THROUGH THE REGION ON
SATURDAY AND SUNDAY...BRINGING PERIODS OF LIGHT SNOW THAT MAY
IMPACT TRAVEL OVER THE HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS AND WEATHER RELATED IMPACTS TO THE NATIONAL WEATHER
SERVICE OFFICE IN GREAT FALLS.

MTZ008-015-050>055-241100-
BEAVERHEAD-MADISON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-
MEAGHER-GALLATIN-
358 AM MST TUE NOV 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT....4 TO 10 INCHES
OF SNOW IS EXPECTED FOR LOWER ELEVATIONS WITH 10 TO 20 INCHES IN
THE MOUNTAINS.

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON ON WEDNESDAY.
VERY COLD TEMPERATURES AND LOCALLY BREEZY WINDS WILL CREATE WIND
CHILLS OF 20 TO 40 BELOW ZERO THIS MORNING AND AGAIN LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER WEATHER SYSTEM WILL SLOWLY MOVE THROUGH THE REGION ON
SATURDAY AND SUNDAY...BRINGING PERIODS OF LIGHT TO OCCASIONALLY
MODERATE SNOW THAT MAY IMPACT TRAVEL OVER THE HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS AND WEATHER RELATED IMPACTS TO THE NATIONAL WEATHER
SERVICE OFFICE IN GREAT FALLS.

Nearby

Blizzard Warnings in Montana, 2010Every blizzard warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.